Alert archive / California / Small Craft Advisories in 2023

Small Craft Advisory 49, NWS Eureka, CA

April 16, 2023

NWS Eureka, CA issued this small craft advisory at Apr 16, 2023, 2:25 PM PDT. It took effect at Apr 17, 2023, 9:00 AM PDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2023, 2:25 PM PDT (21:25 UTC)
In effect from
Apr 17, 2023, 9:00 AM PDT
Expired
Apr 19, 2023, 3:00 AM PDT
In force
42 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

253 
WHUS76 KEKA 162125
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
225 PM PDT Sun Apr 16 2023

PZZ450-170530-
/O.EXP.KEKA.SC.Y.0048.000000T0000Z-230416T2100Z/
/O.NEW.KEKA.SC.Y.0049.230417T2200Z-230419T0000Z/
Pt St George to Cape Mendocino out 10 nm-
225 PM PDT Sun Apr 16 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 5 PM PDT
TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 8 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM Monday to 5 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-170530-
/O.NEW.KEKA.SC.Y.0049.230417T2200Z-230419T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
225 PM PDT Sun Apr 16 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 5 PM PDT
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 9 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM Monday to 5 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-170530-
/O.NEW.KEKA.SC.Y.0049.230418T0600Z-230419T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
225 PM PDT Sun Apr 16 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM MONDAY TO 5 PM PDT
TUESDAY...

* WHAT...West winds 5 to 15 kt and seas 9 to 13 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 11 PM Monday to 5 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
11 follow-up statements
766 
WHUS76 KEKA 170400
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
900 PM PDT Sun Apr 16 2023

PZZ470-171200-
/O.EXT.KEKA.SC.Y.0049.230417T1600Z-230419T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
900 PM PDT Sun Apr 16 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM MONDAY TO 5 PM
PDT TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas building to 10 to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 AM Monday to 5 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* Additional Details...A northwest swell is expected to build into
  the area Monday night peaking around 14 feet at 13 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-171200-
/O.CON.KEKA.SC.Y.0049.230417T2200Z-230419T0000Z/
Pt St George to Cape Mendocino out 10 nm-
900 PM PDT Sun Apr 16 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO
5 PM PDT TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas building to 10 to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM Monday to 5 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* Additional Details...A northwest swell is expected to build into
  the area Monday night peaking around 14 feet at 13 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-171200-
/O.CON.KEKA.SC.Y.0049.230418T0600Z-230419T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
900 PM PDT Sun Apr 16 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM MONDAY TO
5 PM PDT TUESDAY...

* WHAT...West winds 5 to 15 kt and seas building to 10 to 14 feet
  expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 11 PM Monday to 5 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* Additional Details...A northwest swell is expected to build into
  the area Monday night peaking around 12 feet at 13 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
452 
WHUS76 KEKA 170959
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
259 AM PDT Mon Apr 17 2023

PZZ470-171800-
/O.EXT.KEKA.SC.Y.0049.230417T1600Z-230419T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
259 AM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 35 kt and
  seas 10 to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 AM this morning to 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A northwest swell is expected to build into
  the area Monday night peaking around 14 to 15 feet at 13 
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-171800-
/O.EXT.KEKA.SC.Y.0049.230417T2200Z-230419T0600Z/
Pt St George to Cape Mendocino out 10 nm-
259 AM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 9 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 3 PM this afternoon to 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A northwest swell is expected to build into
  the area Monday night peaking around 12 to 13 feet at 12 to 13 
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-171800-
/O.EXT.KEKA.SC.Y.0049.230418T0600Z-230419T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
259 AM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT TUESDAY...

* WHAT...Southwest winds 5 to 15 kt and seas 9 to 14 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 11 PM this evening to 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A northwest swell is expected to build into
  the area Monday night peaking around 12 feet at 12 to 13 
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
408 
WHUS76 KEKA 171545
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PDT Mon Apr 17 2023

PZZ450-172345-
/O.EXT.KEKA.SC.Y.0049.230417T1800Z-230419T0600Z/
Pt St George to Cape Mendocino out 10 nm-
845 AM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 9 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-172345-
/O.CON.KEKA.SC.Y.0049.230417T1600Z-230419T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
845 AM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 9 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-172345-
/O.CON.KEKA.SC.Y.0049.230418T0600Z-230419T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
845 AM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM PDT TUESDAY...

* WHAT...Southwest winds 5 to 15 kt and seas 9 to 14 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 11 PM this evening to 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
414 
WHUS76 KEKA 172107
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
207 PM PDT Mon Apr 17 2023

PZZ450-470-180515-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-230419T0600Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
207 PM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-180515-
/O.CON.KEKA.SC.Y.0049.230418T0600Z-230419T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
207 PM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM PDT TUESDAY...

* WHAT...Southwest winds 5 to 15 kt and seas 9 to 14 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 11 PM this evening to 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
800 
WHUS76 KEKA 180407
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
907 PM PDT Mon Apr 17 2023

PZZ450-470-181215-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-230419T0600Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
907 PM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-181215-
/O.CON.KEKA.SC.Y.0049.230418T0600Z-230419T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
907 PM PDT Mon Apr 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...

* WHAT...Southwest winds 5 to 15 kt and seas 9 to 14 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
855 
WHUS76 KEKA 180959
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
259 AM PDT Tue Apr 18 2023

PZZ450-455-470-475-181800-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-230419T0600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
259 AM PDT Tue Apr 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Southwest winds 5 to 15kt and seas 10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm, Pt St George to Cape 
  Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 
  nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
844 
WHUS76 KEKA 181612
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
912 AM PDT Tue Apr 18 2023

PZZ450-455-470-475-190015-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-230419T0600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
912 AM PDT Tue Apr 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM THIS 
EVENING...

* WHAT...Southwest winds 10 to 15 kt and seas 10 to 13 feet.

* WHERE...Pt St George to Pt Arena out 60 nm.

* WHEN...Until 11 PM this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
591 
WHUS76 KEKA 182130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
230 PM PDT Tue Apr 18 2023

PZZ450-470-190530-
/O.EXT.KEKA.SC.Y.0049.000000T0000Z-230419T0700Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
230 PM PDT Tue Apr 18 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT TONIGHT...

* WHAT...Southwest winds 10 to 20 kt with gusts to 25 kt and seas 10
  to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 60 nm.

* WHEN...Until midnight tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$

PZZ455-475-190530-
/O.EXT.KEKA.SC.Y.0049.000000T0000Z-230419T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
230 PM PDT Tue Apr 18 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM WEDNESDAY...

* WHAT...Seas 10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 60 nm.

* WHEN...Until 3 AM Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
667 
WHUS76 KEKA 190335
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
835 PM PDT Tue Apr 18 2023

PZZ450-470-190700-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-230419T0700Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
835 PM PDT Tue Apr 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...Seas 10 to 11 feet at 13 seconds slowly diminishing
  tonight.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-191000-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-230419T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
835 PM PDT Tue Apr 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Seas 10 to 11 feet at 13 seconds slowly diminishing
  tonight.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
695 
WHUS76 KEKA 190649
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1149 PM PDT Tue Apr 18 2023

PZZ450-470-190800-
/O.EXP.KEKA.SC.Y.0049.000000T0000Z-230419T0700Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
1149 PM PDT Tue Apr 18 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

Wave height continue to slowly decrease, therefore the small craft
advisory will be allowed to expire.

$$

PZZ455-475-191000-
/O.CON.KEKA.SC.Y.0049.000000T0000Z-230419T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1149 PM PDT Tue Apr 18 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Seas around 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
423 
WHUS76 KEKA 190949
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
249 AM PDT Wed Apr 19 2023

PZZ455-475-191100-
/O.EXP.KEKA.SC.Y.0049.000000T0000Z-230419T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
249 AM PDT Wed Apr 19 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

Wave heights continue to slowly decrease, therefore the small 
craft advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 5:02 AM PDT, 9 hours 23 minutes earlier.

Area forecast discussion, Apr 16, 5:02 AM PDT, 9 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
502 AM PDT Sun Apr 16 2023

.SYNOPSIS...An approaching cold front is increasing southerly winds
today, and will bring light rainfall to the northern portion of the
area. A trough with a series of associated fronts will enter the
region Monday through Wednesday. Impacts will include mountain snow
above 2000 feet, gusty southerly winds, plus a period of isolated
thunderstorms and small hail. Additional light rain chances will
linger into Thursday for mainly Del Norte.

&&

.DISCUSSION...Southerly winds are increasing this morning ahead of a
cold front. Peak wind gusts will be 20 to 30 mph today, and will
be highest along the Humboldt coast and in Del Norte County.
Rainfall will be very light and also focused north. A deepening NE
Pacific mid level trough will expand south and deliver a stronger
front on Monday. Breezy southerly winds will develop ahead of the
front, strongest in Del Norte where gusts over 40 mph are
forecast. A broad area of upper divergence and enhanced ascent
will develop downstream of a 90kt jet speed max on Monday. Cold
air aloft will arrive behind the cold front, with 700 mb
temperatures from -14C to -18C. This will contribute to parcel
buoyancy and surface CAPE values of 100 to 200 J/kg. These
outlined conditions will provide an environment favorable for
isolated thunderstorms and showers with small hail, mainly Monday
afternoon through Tuesday afternoon. CAMS are resolving an
enhanced band of potentially convective precipitation coming
ashore from Humboldt through Del Norte on Monday along the front.
Brief strong wind gusts will be likely if a squall line forms,
with 925mb winds near the coast 35 to 40 kts in the coastal
barrier jet.

Snow levels will fall throughout Monday, at its coldest, snow levels
will drop down to 2000 feet, with dynamic cooling possibly allowing
snow levels as low as 1500 feet in Trinity County very early Tuesday
morning. The majority of snowfall looks to be above 2000 feet. The
higher rainfall rates found in potential thunderstorms and stronger
showers behind the front may also briefly drive down lower snow
elevations as they progress inland. There will be diurnal
fluctuations in snow levels, between 2000 and 4000 feet. Highways
36, 299, and 199 will will see some impacts from this anomalous
spring snowfall, though daytime warming will limit snow impacts.
There is also question as to how much the small hail will be able to
accumulate on the relatively warm low elevation surfaces. An
Advisory may be warranted if confidence grows on the snow
accumulation, or a combination of the snow and small hail. Light
rain and mountain snow will linger for mainly Del Norte County on
Thursday. Ridging and warmer temperatures look probable at least
into next weekend, though more troughing influence may arrive
thereafter.

&&

.AVIATION...MVFR ceilings overnight have persisted at the coastal terminals,
though there is some sign of clearing as of this writing. A brief
period of higher ceilings is possible until clouds associated with
an approaching front brings ceilings back down and expands the lower
conditions to most of Humboldt, Del Norte, and northern Trinity
counties. Farther south MVFR ceilings this morning should mix out
and leave mostly VFR through the day. Southerly wind gusts of 20-30
mph will be possible today just ahead of and with the frontal
passage along the Humboldt and Del Norte coasts. Lighter westerly
winds will develop behind the front this afternoon into the evening.
/RPA

&&

.MARINE...Southerly winds are increasing in the northern waters this morning
as a front approaches. Wind gusts in excess of small craft criteria
are likely today in the northern waters with a few gusts to 30 kt
possible. The front will quickly move through the waters by mid
afternoon leaving westerlies tonight. Another front on Monday will
bring another round of small craft winds in the northern waters
while winds once again remain lighter farther south. However, this
time a fresh westerly swell will also build into the waters with
rather steep seas developing. Small craft advisories are likely, and
depending on the steepness, hazardous seas could be a concern in the
northern waters where seas are highest Monday into Tuesday. Seas
will gradually subside into Wednesday and the rest of the week.
/RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory until 9 AM PDT this morning for CAZ110.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 2 PM PDT this afternoon for
     PZZ450.

     Small Craft Advisory until noon PDT today for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 16, 3:01 AM PDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
301 AM PDT Sun Apr 16 2023

CAZ101>109-111>115-171015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
301 AM PDT Sun Apr 16 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-171015-
Northwestern Mendocino Interior-
301 AM PDT Sun Apr 16 2023

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:38 AM PDTSmall Craft AdvisoryEKA11 hr

Nearby

Small Craft Advisories in California, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.